Alert archive / Texas / Flash Flood Warnings in 2022
Flash Flood Warning 36, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 25, 2022, 2:30 PM CDT for Jeff Davis County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2022, 2:30 PM CDT (19:30 UTC)
- Expired
- Jul 25, 2022, 4:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 209 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.5 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 507 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1447 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
372
WGUS54 KMAF 251930
FFWMAF
TXC243-252130-
/O.NEW.KMAF.FF.W.0036.220725T1930Z-220725T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
230 PM CDT Mon Jul 25 2022
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
North Central Jeff Davis County in southwestern Texas...
* Until 430 PM CDT.
* At 230 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 1.5 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of North Central Jeff Davis County
This includes the following streams and drainages...
Ninemile Draw, Madera Canyon and Cherry Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3094 10418 3108 10415 3110 10410 3104 10400
3096 10399 3089 10397 3079 10404
FLASH FLOOD...RADAR INDICATED
$$
James DeBerry1 follow-up statement
729
WGUS74 KMAF 251946
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
246 PM CDT Mon Jul 25 2022
TXC243-252130-
/O.CON.KMAF.FF.W.0036.000000T0000Z-220725T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jeff Davis TX-
246 PM CDT Mon Jul 25 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 430 PM CDT THIS
AFTERNOON FOR NORTH CENTRAL JEFF DAVIS COUNTY...
At 246 PM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 2 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
mainly rural areas of North Central Jeff Davis County
This includes the following streams and drainages...
Ninemile Draw, Madera Canyon and Cherry Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3094 10418 3108 10415 3110 10410 3104 10400
3096 10399 3089 10397 3079 10404
FLASH FLOOD...RADAR INDICATED
$$
James DeBerryWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 1:44 PM CDT, 46 minutes earlier.
Area forecast discussion, Jul 25, 1:44 PM CDT, 46 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 144 PM CDT Mon Jul 25 2022 ...New SHORT TERM, LONG TERM... .AVIATION... (18Z TAFS) Issued at 1138 AM CDT Mon Jul 25 2022 VFR conditions will prevail next 24 hours in return flow. Forecast soundings develop a widespread cu field this afternoon, w/bases 8-10 kft AGL, and again near the end of the forecast period, w/bases ~ 4.5-6 kft AGL. Convection will be possible KCNM/KHOB/KPEQ, but chances aren't high enough to warrant a mention attm. && .SHORT TERM... (This afternoon through Tuesday night) Issued at 139 PM CDT Mon Jul 25 2022 Not many changes to the short-term forecast, as persistence rules. WV imagery shows the upper ridge now centered over the ArklaTex, and is forecast to keep developing east through the short term. This focus elsewhere will continue allowing temperatures over West Texas and Southeast New Mexico to stay cooler than they otherwise would, with highs this afternoon averaging only 4-5F above normal. Temperatures won't move much over the next 24 hours, although a slight increase in thicknesses suggest they'll come in Tuesday afternoon at or slightly warmer than this afternoon's. Lows this morning averaged 8-9F above normal, as a 35+kt LLJ kept the PBL sufficiently mixed to allow temperatures to drop too far. Tonight looks very similar, and the NBM has been running a bit cool the past couple of days, offering a minor target of opportunity, so we'll stay a degree or two above it. Temperatures Tuesday night look to average only 7-8F above normal, but we wouldn't be surprised if these ended up warmer than what the NBM is calling for either. Area radars and satellite imagery show convection already in play in the Davis Mountains, for a repeat of yesterday. Mesoanalysis shows the surface trough hasn't moved over the past 24 hours, and still runs from the Big Bend Area to El Paso. This will continue to be the focus for additional convection in the short term, including during the overnight hours. && .LONG TERM... (Wednesday through Sunday) Issued at 139 PM CDT Mon Jul 25 2022 No significant changes to the long term forecast. The ridge axis will be slowly moving west with the greatest monsoonal moisture across the Desert Southwest. Temperatures won't fluctuate much day to day with 850mb temps ranging between 28-30C across the region. These resolute temperatures are due to the ridge breaking down by mid to late week with multiple rounds of shortwave troughs. Highs will be slightly above normal each day in the upper 90s with triple digits for the river valleys and NE Permian Basin. Given NBM's performance in this type of pattern and the lack of spread between models, have just gone ahead and left NBM temperatures in the extended. Models still show a change late in the week with a trough moving across northern CONUS, sending a cold front down this way. At this point, confidence is waning on the front making it into our CWA, and thus cooler temperatures and higher precipitation chances will remain further north of our border. There is still quite the spread between models given the low confidence this far out on where the front will stall, with NBM trying to put in isolated POPs for much of the area to account for this uncertainty. Conditions do not look favorable for most of the CWA to see precipitation in this pattern and without the presence of the front, so have ultimately decided to pull out most POPs in the Friday-Monday period with the exception of the higher terrain and the counties along our border with Lubbock. This will likely be the cutoff region for any precipitation this weekend. As mentioned in previous forecast packages, any storms that develop will be capable of gusty winds, frequent lightning and brief, heavy rainfall resulting in some localized flooding. Long-range, temperatures for the first week of August look to mainly stay the course. High pressure will return to the Four Corners, and we will reinstate a warming trend. Given this, much of the Permian Basin looks to return to triple digits by mid week and precipitation chances dwindle. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 99 77 100 75 / 0 0 0 0 Carlsbad 95 73 99 73 / 20 30 10 10 Dryden 95 77 100 75 / 0 0 0 0 Fort Stockton 99 75 99 73 / 10 10 10 10 Guadalupe Pass 90 69 89 70 / 40 40 20 20 Hobbs 95 72 97 70 / 0 20 0 10 Marfa 90 64 91 63 / 40 30 40 30 Midland Intl Airport 98 76 99 74 / 0 0 0 0 Odessa 97 77 99 76 / 0 0 0 0 Wink 99 77 101 75 / 10 10 0 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...44 LONG TERM....88 AVIATION...44
Hazardous weather outlook, Jul 25, 1:41 PM CDT, 49 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 141 PM CDT Mon Jul 25 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-261845- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 141 PM CDT Mon Jul 25 2022 /1241 PM MDT Mon Jul 25 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. Thunderstorms are possible, mainly over the Davis Mountains. Any storms that do develop will be accompanied by frequent lightning, small hail, gusty winds, and brief, heavy rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 8:25 PM CDT | Special Weather Statement | MAF | Brewster | 35 min |
| Jul 25, 5:00 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 3 hr |
| Jul 25, 5:47 PM CDT | Special Weather Statement | MAF | Culberson | 43 min |
| Jul 25, 6:31 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.